From Kalamazoo, Michigan, USA:
I had my A1c about four months ago and it was 6.1. My doctor suggested I increase my Lantus from 20 to 22 units and my Humalog from 16 to 18 units. Recently, over the past month, I have been having a problem with regulating my blood sugar. Fasting, it is about 150 mg/dl [8.3 mmol/L] and two hours after meals, it can be as high as 250 mg/dl [13.9 mmol/L]. Currently, I am injecting 22 units of Humalog with meals and 25 units of Lantus at night. Both insulins are new and kept refrigerated. Also of note, I have been cutting back on portions and this is surprising. Any ideas would help ease my mind.
Any reason to suspect you have had a decrease in your insulin sensitivity? Has your weight increased? Have you had a decrease in your exercise? Have you suffered from an intercurrent illness? These are some of the more common reasons why you may have had a decrease in your response to your insulin dose. If none of these strikes a bell, you need to speak with your physician. Be ready to have your blood sugars before and after meals so you can discuss these results as a change in your insulin dose is probably warranted.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:10:00
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.